MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 9X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727955
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Dr.(b)(6) was implanting a 9x55mm viper fenestrated screw into the left sided l4 pedicle and when the screw was about half-way implanted the tip of the screw driver (2792-12-400) broke inside the head of the screw.Dr.(b)(6) could not remove the fragment, or advance/remove the screw from the pedicle.He proceded to attempt to remove the screw and after many attempts and 45 minutes later the screw was removed.He implanted a 8x55mm screw in its place successfully and proceded with the rest of the surgery.There was not harm to the patent.Was surgery delayed due to the reported event?: yes.If yes, number of minutes: 45 -60.Action taken when event occurred?: removed the implant and placed a new one.Was procedure successfully completed?: yes.Were fragments generated?: yes.If yes, were they removed easily without additional intervention?: no.If no, explain: it took 45-60 minutes to remove the fragment from the screwdriver.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.Is the patient part of a clinical study: unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The tulip head and screw shank were returned.The flex ball was not returned.The broken tip of the driver is stuck in the screw head.The returned tulip head features signs of use.It is likely that the flex ball fractured.This would allow the saddle and tulip head to separate from the screw shank.The flex ball in the screw may have broken if enough force was applied to it.The screw shank¿s external threads display apparent damage consistent with tool marks inflicted during shank removal post fracture.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of flex ball becoming fractured cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the polyaxial screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 9X55
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8850368
Report Number1526439-2019-51911
Device Sequence Number16214700
Product Code PML
UDI-Device Identifier10705034282916
UDI-Public(01)10705034282916
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727955
Device Catalogue Number186727955
Device Lot Number129577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight160